Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 33, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 12, 2022, 5:01 PM CDT for Bell County, Coryell County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2022, 5:01 PM CDT (22:01 UTC)
- Expired
- Apr 12, 2022, 5:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Bell County, TX, Coryell County, TX
The radar
The Ft Hood radar (KGRK), 70 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 4:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2188 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
768
WFUS54 KFWD 122201
TORFWD
TXC027-099-122245-
/O.NEW.KFWD.TO.W.0033.220412T2201Z-220412T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
501 PM CDT Tue Apr 12 2022
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Southeastern Coryell County in central Texas...
North central Bell County in central Texas...
* Until 545 PM CDT.
* At 500 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles north of Fort Hood, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Mother Neff State Park around 540 PM CDT.
McGregor around 545 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Oglesby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3131 9790 3145 9751 3132 9742 3124 9734
3119 9786
TIME...MOT...LOC 2200Z 255DEG 27KT 3125 9780
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Bonnette3 follow-up statements
458
WWUS54 KFWD 122214
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
514 PM CDT Tue Apr 12 2022
TXC027-099-122245-
/O.CON.KFWD.TO.W.0033.000000T0000Z-220412T2245Z/
Coryell TX-Bell TX-
514 PM CDT Tue Apr 12 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR EAST
CENTRAL CORYELL AND NORTH CENTRAL BELL COUNTIES...
At 513 PM CDT, a confirmed tornado was located near Fort Gates, or 8
miles south of Gatesville, moving northeast at 25 mph.
HAZARD...Damaging tornado and half dollar size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Coryell and north central Bell Counties, including the
following locations... Oglesby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter now! Get to an interior room on the lowest floor
of a sturdy building and avoid windows.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3133 9784 3145 9751 3132 9742 3124 9734
3124 9781
TIME...MOT...LOC 2213Z 223DEG 21KT 3132 9776
TORNADO...OBSERVED
MAX HAIL SIZE...1.25 IN
$$
Dunn841
WWUS54 KFWD 122222
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
522 PM CDT Tue Apr 12 2022
TXC027-099-122245-
/O.CON.KFWD.TO.W.0033.000000T0000Z-220412T2245Z/
Coryell TX-Bell TX-
522 PM CDT Tue Apr 12 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR EAST
CENTRAL CORYELL AND NORTH CENTRAL BELL COUNTIES...
At 522 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Fort Gates, or 8 miles southeast of Gatesville,
moving east at 35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
McGregor, Mother Neff State Park and Oglesby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3145 9751 3132 9742 3124 9734 3124 9774
3136 9776
TIME...MOT...LOC 2222Z 247DEG 32KT 3134 9764
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
Dunn965
WWUS54 KFWD 122234
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
534 PM CDT Tue Apr 12 2022
TXC027-099-122245-
/O.CON.KFWD.TO.W.0033.000000T0000Z-220412T2245Z/
Coryell TX-Bell TX-
534 PM CDT Tue Apr 12 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR EAST
CENTRAL CORYELL AND NORTH CENTRAL BELL COUNTIES...
At 533 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Mother Neff State Park, or 12 miles southeast of
Gatesville, moving east at 30 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
McGregor, Mother Neff State Park and Oglesby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3145 9751 3132 9742 3124 9734 3124 9770
3137 9772
TIME...MOT...LOC 2233Z 257DEG 25KT 3132 9757
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
DunnWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 12, 2:33 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 12, 2:33 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 233 PM CDT Tue Apr 12 2022 ...New Long Term... .SHORT TERM... /Issued 147 PM CDT Tue Apr 12 2022/ /Through Tomorrow Evening/ An active weather pattern is expected through the short term period across North and Central Texas. The 12Z FWD sounding revealed a stout cap in place this morning, but the 18Z FWD sounding revealed the cap has weakened significantly with only a weak cap in place, which is to be expected as the arrival of the anticipated shortwave approaches from the southwest. Persistent southerly flow aided in a surge of rich Gulf moisture, evident by dew point observations in the mid 60s to near 70 degrees across the region. Meanwhile, a sharp dew point gradient is observed well to the west of our region, with dew points dropping into the 20s and 30s along and west of a Vernon to Abilene to San Angelo line. The latest radar imagery reveals broad area of light rain showers and isolated embedded thunderstorms continue to move northeast early this afternoon. Our area of focus for this afternoon and evening's severe thunderstorm potential will begin across our far western counties as the dryline approaches from the west. As has been discussed the past few days, the environment ahead of this boundary remains favorable for severe thunderstorms with MLCAPE values upwards of 1500-2000 J/kg and mid level lapse rates ranging from 7-9 C/km. The 18Z FWD sounding revealed about 20 knots of deep layer shear at this time, but these values should increase to 40-50 knots over the next 2-4 hours and support severe thunderstorms, including supercells. At the time of this writing, discrete convection has developed just along the dryline in Runnels County and additional discrete development is expected along this boundary as the dryline moves to the east this afternoon. This area is also where SPC Mesoanalysis places the higher deep layer shear values at this time. With the bulk layer shear vectors oriented nearly orthogonal to the boundary, any initial discrete development across the Big Country should move to the east toward the I-35 corridor later this evening before congealing into a cluster or broken line of strong to severe thunderstorms. The main threats are very large hail and damaging wind gusts, although a low potential for tornadoes cannot be ruled out. This activity should exit to the east of the region by 10-11 PM. Additional precipitation may develop ahead of a cold front after 1-2 AM tonight, mainly along/south of the I-20 corridor and move off toward the southeast. There is still uncertainty on how this will evolve following this evening's convection, so we'll have to keep an eye on trends over the next several hours. There may be lingering showers and thunderstorms ahead of the cold front across East and Central Texas tomorrow morning, but should clear by the late morning hours. Behind the front, winds will shift to the west and eventually northwest around 15-20 mph and higher gusts. Cloud cover will also clear with the arrival of drier air in wake of the front. Temperatures will be a few degrees cooler across North Texas, with highs in the upper 70s to low 80s. Across Central Texas, highs should warm into the upper 80s. Dew points are expected to drop into the teens across the Big Country, and in combination with the breezy northwest winds, will result in near critical fire weather conditions tomorrow afternoon. Garcia && .LONG TERM... /NEW/ /Thursday Onward/ Following Wednesday's cold front, much drier and cooler air will settle into North and Central Texas as a broad surface high overspreads the Central and Southern Plains. This should lead to fair weather on Thursday with highs in the 70s and lower 80s. Return flow will ensue late in the day, and Gulf moisture will make a quick return by early Friday morning. This will recharge the warm buoyant sector as the dryline redevelops to our west. At this time, it appears there will be insufficient support for activity on the dryline late Friday afternoon in the absence of any upper-level ascent to weaken what should be a strong capping inversion in place. Instead, convective chances would likely hold off until later Friday night and early Saturday as a trailing cold front moves into North Texas. Shear vector orientation to the frontal boundary as well shear magnitudes will be supportive of a convective cluster or perhaps one or more MCS segments, with convection having a tendency to become undercut by the southward moving front over time. However, a marginal severe storm threat still looks plausible given the thermodynamic profiles. While most of the stronger convection should be during the overnight hours, lingering precipitation more stratiform in nature could continue into the day Saturday if low-level flow is not sufficiently interrupted by a larger MCS. Modest rain chances may continue on Sunday and Monday as additional fast-moving disturbances ripple through progressive zonal flow aloft. Another front may arrive early next week, resulting in a couple of inactive days following its arrival. However, the active spring pattern will not take long to recover the environment for additional convective chances towards the middle of next week. -Stalley && .AVIATION... /Issued 147 PM CDT Tue Apr 12 2022/ /18Z TAFs/ Most of the TAF sites this afternoon are observing VFR ceilings at this time, although very intermittent bouts of MVFR ceilings may be observed over the next hour or so. The main aviation concern is the potential for strong to severe thunderstorms that develop along the dryline, which is currently located along a Vernon to Abilene to San Angelo line. Isolated convection has already developed at this time and additional activity is expected over the next few hours. Thunderstorms may approach the terminals as early as 22Z, but are more likely within a 23-01Z time frame. Convection should end by late this evening and there will be a lull in activity prior to the arrival of a cold front. There is still some uncertainty on whether there will be an increase in convection once again after 7-8Z, so at this time I opted to keep precipitation out of the TAF until confidence increases. There is a potential for a surge of MVFR ceilings ahead of the front, but a clearing is expected by Wednesday morning as drier air filters in. Otherwise, breezy southerly winds will persist ahead of the front with gusts near 30 knots. Behind the front, breezy westerly to northwesterly winds will prevail through the end of the forecast period. Garcia && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 67 83 49 80 58 / 60 20 0 0 5 Waco 67 89 48 81 57 / 40 40 0 0 5 Paris 65 81 44 74 51 / 60 60 0 0 10 Denton 62 82 42 78 54 / 50 10 0 0 5 McKinney 65 82 44 76 54 / 60 30 0 0 5 Dallas 68 83 50 78 58 / 60 30 0 0 5 Terrell 65 83 47 77 55 / 50 40 0 0 5 Corsicana 67 86 49 79 56 / 50 50 0 0 5 Temple 67 89 48 83 57 / 30 30 0 0 5 Mineral Wells 63 83 43 82 56 / 30 5 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 12, 2:15 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 215 PM CDT Tue Apr 12 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 215 PM CDT Tue Apr 12 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible across nearly all of North and Central Texas this evening and tonight with a potential for severe storms. The primary hazards are large hail and damaging winds, but a few tornadoes are also possible. There is an elevated fire threat this afternoon west of US-281 where dry, very warm and breezy weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances continue Wednesday morning, especially south of I-20 and east of I-35. Some thunderstorms may be severe with damaging winds and hail the most likely hazards. The fire threat will become elevated west of I-35 Wednesday afternoon when it becomes windy and dry behind a weak cold front. There is a slight chance of thunderstorms Friday though Monday across much of North and Central Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested across North and Central Texas this afternoon and evening.
In the hours before
Local storm report, Apr 12, 4:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
439 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 13 SSE EVANT 31.29N 98.08W
04/12/2022 E1.50 INCH LAMPASAS TX PUBLIC
SOCIAL MEDIA PICTURE OF NEAR PING PONG BALL
SIZE HAIL IN IZORO NEAR HWY 1690.
&&Local storm report, Apr 12, 4:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
440 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 9 NW HAMILTON 31.80N 98.23W
04/12/2022 E1.00 INCH HAMILTON TX TRAINED SPOTTER
SPOTTER REPORTS 1 INCH HAIL OFF HWY 36.
&&Local storm report, Apr 12, 5:00 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
500 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 12 W HAMILTON 31.67N 98.33W
04/12/2022 E1.50 INCH HAMILTON TX AMATEUR RADIO
PICTURE OF HAIL FROM POTTSVILLE. TIME
ESTIMATED VIA RADAR.
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:30 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton, Mills | 60 min |
| Apr 12, 3:41 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas, Mills | 64 min |
| Apr 12, 4:11 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 64 min |
| Apr 12, 4:19 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Comanche, Erath, Hamilton | 56 min |
| Apr 12, 4:31 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker | 44 min |
| Apr 12, 4:55 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Johnson, Parker, Somervell | 65 min |
| Apr 12, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Johnson | 57 min |
| Apr 12, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 57 min |
| Apr 12, 5:14 PM CDT | Tornado Warning | FWD | Coryell | 31 min |
| Apr 12, 5:24 PM CDT | Tornado Warning | FWD | Bell | 51 min |
| Apr 12, 5:25 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Johnson, Parker, Tarrant | 65 min |
| Apr 12, 5:42 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson, Navarro | 48 min |
| Apr 12, 5:42 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 63 min |
| Apr 12, 6:05 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 15 min |
| Apr 12, 6:13 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 77 min |
| Apr 12, 6:27 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Henderson, Kaufman, Navarro, Rockwall and 1 more | 63 min |
| Apr 12, 6:33 PM CDT | Special Weather Statement | FWD | Dallas | 27 min |
| Apr 12, 6:39 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 52 min |
| Apr 12, 6:41 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Hill, Limestone, Navarro | 64 min |
| Apr 12, 6:45 PM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.